What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 12:18 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 12:18 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
118 PM EDT Sat Jun 12 2021
.AVIATION...
[Through 18Z Sunday]
No change in thinking from this morning's Aviation discussion
update with two rounds of convection expected. The first is
developing now with convection moving toward the east coast fields
and a second round overnight between 13/08-13/12 utc. I did lower
ceilings to 4 kft for CBs as haven't had enough lift in all areas
to get them up to 5 kft. Otherwise everything appears to be on
track with the forecast.
&&
.PREV DISCUSSION [751 AM EDT]...
.NEAR TERM [Through Tonight]...
Shortwave energy will continue to drop southward from the southern
Appalachians through inland southeast GA late this afternoon and
this evening, which will sharpen the longwave trough over the
southeastern states, allowing for deeper moisture to continue to
overspread our region to the south of a backdoor cold front that
will be approaching the GA coastal plain overnight. Low pressure
along this front near the Outer Banks will move offshore this
afternoon, but a tight local pressure gradient in place this
morning will be slow to loosen through tonight, resulting in
breezy west-southwesterly winds developing over our area shortly
after sunrise. These breezy winds will likely keep the Atlantic
sea breeze pinned near or just offshore from area beaches this
afternoon, resulting in another hot and breezy day along the I-95
corridor, where highs will soar to the low and mid 90s. A
lingering dry air mass should result in dewpoints dropping to the
upper 60s this afternoon along the I-95 corridor and across north
central FL, keeping maximum heat index values around 100.
Deepening westerly flow in the mid levels will push the Gulf coast
sea breeze inland late this morning, and this boundary should
initiate scattered convection before noon over the northern
Suwannee Valley, while cooling temperatures aloft associated with
the digging trough also develop convection over inland southeast
GA. Activity will move east-southeastward at a quick 20-25 mph
pace, with scattered coverage continuing south of I-10 and
numerous showers and thunderstorms expected from I-10 northward
this afternoon and evening. Model soundings indicate that ML CAPE
values will reach the 2,000-3,000 j/kg range over inland southeast
GA and the northern Suwannee Valley, and these locations have been
placed within a Marginal risk for severe thunderstorm development
for today. Downdraft CAPE values around 1,000 j/kg at these
locations will promote a risk for downburst winds of 40-60 mph
within stronger convection that develops and potentially pulses
up towards severe limits.
Highs should climb to near 90 in these locations towards noon
before convection and cloud cover overspreads the area. An
additional round of convection ahead of the aforementioned
"backdoor" cold front may cross the Altamaha River later this
evening, and isolated convection may continue to develop elsewhere
overnight as mesoscale boundaries continue to collide within a
moist and increasingly unstable environment due to the upper
trough moving overhead. Lows tonight will generally fall to the
low and mid 70s.
.SHORT TERM [Sunday Through Monday]...
Showers and storms will carry over on into Sunday due to
instability associated with the trailing end of the upper level
trough. An advancing frontal boundary from out of the north and
southwest to westerly flow brings moist air with PWAT values
upwards of 2.25 inches through the region. Diurnal convection will
develop on Monday as an upper level shortwave crosses over the
southeastern US. Highest likelihood for for thunderstorms and
heavy rainfall are expected to occur over northeast Florida, south
of the I-10 corridor. Temperatures for this period will reach up
into the upper 80s and lower 90s, with the highest temperatures
occuring in areas that receive less rainfall.
.LONG TERM [Tuesday Through Saturday]...
Daily bouts of showers and thunderstorms will develop throughout
next week as a frontal boundary ahead of a drier air mass extends
south over southeastern Georgia by midweek, with the frontal
boundary currently expected to stall somewhere near the Florida-
Georgia border. Instability and moist air flowing from west to
east ahead of the stalled frontal boundary will result in
increased chances of storms and rainfall for northeast Florida and
reduced chances for southeast Georgia.
.MARINE...
Low pressure situated along a southward moving cold front over the
Carolinas will push offshore of the Outer Banks today. Breezy
offshore winds will prevail ahead of this cold front through
tonight, with scattered showers and thunderstorms impacting the
waters this afternoon and evening. Outside of thunderstorm
activity, southwesterly winds will increase to Caution levels of
15-20 knots this evening before diminishing after midnight. Showers
and thunderstorms will likely move over the Georgia waters
overnight as the front approaches from the north. Seas of 3-5 feet
will prevail both near shore and offshore through tonight. The
front will then stall just to the north of the Georgia waters
from Sunday through midweek, resulting in prevailing southwesterly
winds and scattered to numerous showers and thunderstorms each
day. Seas of 2-4 feet will prevail over our local waters from
Sunday night through at least midweek.
Rip Currents: Prevailing offshore winds and low wave heights will
keep a low risk in place at area beaches this weekend through
early next week.
.FIRE WEATHER...
Breezy westerly surface and transport winds today will promote
good dispersion values area-wide outside of thunderstorm activity.
Strong to isolated severe thunderstorms will be possible this
afternoon and evening across southeast GA and the Suwannee Valley.
Westerly transport winds will remain breezy on Sunday across north
central FL, with lighter winds elsewhere resulting in marginally
low dispersion values. Numerous afternoon and evening showers and
thunderstorms are expected throughout our region on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 87 69 91 71 / 70 40 20 30 10
SSI 73 85 73 84 74 / 50 40 40 30 20
JAX 72 91 70 89 71 / 30 50 50 50 20
SGJ 73 89 71 86 73 / 30 60 50 60 30
GNV 73 90 70 87 71 / 30 60 60 70 30
OCF 73 89 72 87 72 / 30 60 60 70 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 12, 1:11 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
211 PM EDT Sat Jun 12 2021
FLZ023-030-031-033-132-136-137-232-237-425-121900-
Eastern Clay FL-Eastern Alachua FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-Eastern Putnam FL-Western Putnam FL-Bradford FL-
Inland St. Johns FL-
211 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHEASTERN
ALACHUA...SOUTHWESTERN ST. JOHNS...SOUTHEASTERN BAKER...NORTHERN
PUTNAM...NORTHEASTERN UNION...CLAY AND SOUTHWESTERN DUVAL COUNTIES
UNTIL 300 PM EDT...
* At 211 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Raiford to near George's Lake. Movement was east at 25 mph.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Orange Park, Green Cove Springs, Starke, Keystone Heights,
Hastings, Raiford, Fruit Cove, Middleburg, New River and Oakleaf
Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2967 8132 2967 8185 2982 8218 3014 8240
3029 8200 3015 8169 3012 8168 3013 8164
3010 8158
TIME...MOT...LOC 1811Z 261DEG 21KT 3011 8228 2975 8182
HESSSpecial weather statement, Jun 12, 1:46 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
246 PM EDT Sat Jun 12 2021
FLZ020-021-GAZ162-163-121930-
Hamilton FL-Suwannee FL-Clinch GA-Echols GA-
246 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE...
HAMILTON...ECHOLS AND SOUTHERN CLINCH COUNTIES UNTIL 330 PM EDT...
* At 246 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Lakeland to 8 miles south of I-75 At Exit 16. Movement was
southeast at 25 mph.
* Small hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
Jasper, Jennings, Fargo, Suwannee Springs, Statenville, Suwannee
River State Park, Du Pont, Mayday, Needmore and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3106 8297 3077 8251
3059 8262 3060 8270 3056 8273 3047 8270
3039 8275 3032 8322 3039 8317 3042 8322
3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1846Z 328DEG 22KT 3094 8304 3070 8336
HESSSpecial weather statement, Jun 12, 1:50 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Sat Jun 12 2021
FLZ033-125-132-133-137-232-237-325-425-121930-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Coastal Duval FL-Inland St. Johns FL-
250 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...NORTHEASTERN
PUTNAM...CENTRAL CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 330 PM EDT...
* At 249 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Bellair-Meadowbrook Terrace to near Hastings. Movement was east at
20 mph.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Jacksonville, Saint Augustine, Orange Park, Green Cove Springs,
Hastings, East Palatka, Ponte Vedra Beach, Unf, Mandarin and Fruit
Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2961 8119 2967 8121 2963 8121 2961 8120
2962 8122 2962 8121 2966 8122 2967 8126
2964 8131 2965 8132 2963 8132 2962 8152
2961 8152 2961 8159 3004 8193 3029 8189
3037 8136 3024 8134 2961 8113
TIME...MOT...LOC 1849Z 264DEG 19KT 3016 8175 2969 8148
HESSSpecial weather statement, Jun 12, 1:53 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Sat Jun 12 2021
FLZ023-030-122-222-121930-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
253 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTHWESTERN
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 330 PM EDT...
* At 253 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lake City, moving east at 25
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lake City, Lake Butler, Columbia, Palestine Community, Five Points,
Watertown, Lulu, Winfield, Olustee and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3032 8276 3032 8274 3033 8272 3032 8272
3033 8270 3033 8269 3035 8268 3047 8231
2999 8234 3007 8279 3025 8280
TIME...MOT...LOC 1853Z 269DEG 20KT 3019 8272
HESSLocal storm report, Jun 12, 1:54 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
254 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST ENE CALLAHAN 30.22N 81.87W
06/12/2021 M46 MPH Duval FL AWOS
AWOS SITE AT CECIL AIR FIELD REPORTED A PEAK WIND GUST OF
46 MPH.
&&
RBRICKERLocal storm report, Jun 12, 2:10 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
310 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 5 NNW SAINT AUGUSTINE 29.96N 81.34W
06/12/2021 M44 MPH St. Johns FL AWOS
ST. AUGUSTINE AIRPORT REPORTED A 44 MPH WIND GUST.
&&
MZ